Follow
Share

just wanted to know if anyone here has high blood pressure and knows of a medication that doesnt give u major side effects??? I feel like a walking zombie!!! the medicine is generically known as metoprolol tartrate 25 mg 2 x a day! Its keeping my blood pressure down and me too!!! I hate it!!! doc said my body would be accustomed to it by now, and its not, just getting worse! thank god I go today to the doctor!!!

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Ed, once again I say Bravo to you. Pharmaceutical companies, doctors, and patients who want a miracle cure via drugs have become a national disgrace.
Susan, I'd take Ed's and vste's advice. They are right on the money. I'm sure you'll get the med that's right for you, but may take some experimenting. Also, you have a very full plate right now with mom and hubby. But some of the attention they want from you can be replaced with attention you pay to yourself. You are important!
Helpful Answer (0)
Report

SUSAN:

There's a lot going on in your daily life that will make any woman pop her cork, not to mention raise blood pressure. Make a list of all the negative stressors you can think of, for example: (1) your mom's constant calling, (2) your husband not adhering to his medication, (3) not having time to do the things that bring you joy, etc..

If you can begin reducing the harm these stressors cause, you might not have to rely on pills that render you catatonic so often. Drug use, whether legal or not, escalates and the time will come when no matter what you take the problem remains or worsens.

Take an honest look at how you're living and what makes you tic before you run to the doctor for something more potent. ... Remember that In a pharmaceutical nation like ours there are countless medical care providers whom, in the quest for profit, will easily prescribe opiates/opioids to make you go away, keep you sedated, and/or manage pain. Next thing you know, you're hooked. And as long as you remain under the influence and disconnected, your problems will still be there and eventually you're going to have to face them.
Helpful Answer (1)
Report

Depression on beta blockers like metoprolol is a pretty common side effect. You might do better iwth an ACE inhibitor or even good old-fashioned hydrochlorthiazide (HCTZ) adn potassium supplement. And if there is anything non-pharmacological you can do to bring the numbers down, defintiely see if you can do it!

Here's hoping your doc is not one of those side-effect deniers.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.